Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 24, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 24, 2021, 6:03 PM CDT for Cherokee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2021, 6:03 PM CDT (23:03 UTC)
Expired
Oct 24, 2021, 6:30 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
40

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS84 KTSA 242303
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT Sun Oct 24 2021
 
OKZ068>070-242330-
Adair OK-Muskogee OK-Cherokee OK-
603 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of southwestern Adair,
southern Cherokee and northeastern Muskogee Counties through 630 PM
CDT...

At 602 PM CDT, Doppler radar indicated a strong thunderstorm over
Fort Gibson, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Fort Gibson...                    Cookson...
Cherokee Landing State Park...    Pumpkin Center...
Eldon...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3564 9480 3576 9537 3581 9531 3582 9527
      3583 9525 3585 9523 3587 9523 3588 9525
      3591 9521 3593 9476
TIME...MOT...LOC 2302Z 277DEG 37KT 3579 9522 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 24, 2:51 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Oct 24, 2:51 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
251 PM CDT Sun Oct 24 2021

.DISCUSSION...
Primary forecast concern remains severe weather potential through
the evening across parts of eastern Oklahoma and western Arkansas.
the active pattern continues with the arrival of another potent
system Tuesday night/Wednesday, with at least some potential for
heavy rainfall and a limited severe threat as well.

Current sfc analysis places the cold front from just west of
Bartlesville to near OKC, with an apparent pre-frontal trough
moving through far eastern OK at this time. Widespread cloud
cover has limited de-stabilization so far but with stronger
forcing overspreading the area we still anticipate storms to
develop along the front in the next few hours, along with a chance
of storms developing ahead of the front into northwest AR. Deep
layer wind shear continues to support severe weather with some
large hail threat along with damaging straight-line winds. Low
level wind profiles are not especially favorable for tornadoes,
but there are some hints in the CAM data that storms along the
front in southeast OK and west central AR have a bit better
potential for deviant storm motions, and there may also be some
localized effects from terrain that result in slightly more
favorable SRH. The threat should ultimately transition to
straight-line winds through the evening, with most of the storms
exiting the forecast area by a little after 03z.

Cooler and dry conditions Monday with low level moisture
temporarily shunted south and west, before making a quick return
into eastern OK by Tuesday ahead of a potent upper level system.
The trend has been for a deeper system which cuts off somewhere
over the southern plains mid-week, and the severe weather threat
appears to be focused more to the west. Expect widespread rain and
scattered thunderstorms to spread over the area Tuesday night
into Wednesday, with a more southern track of system supporting
heavy rainfall vs severe weather for our area.

Cold front pushes through Wednesday followed by breezy and rather
cool weather with daytime temps in the 60s primarily. Some rain
may even linger into Thursday if the slower ECMWF were to verify.
The low should depart by next weekend with dry weather and
pleasant temperatures. There are some indications a stronger front
may arrive early next week just beyond this forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  69  53  80 /   0   0   0   0
FSM   54  74  52  77 /  90   0   0   0
MLC   51  74  55  80 /  30   0   0   0
BVO   45  66  48  80 /   0   0   0   0
FYV   45  68  45  74 /  80   0   0   0
BYV   46  64  47  72 /  80   0   0   0
MKO   49  69  52  77 /  20   0   0   0
MIO   44  63  47  76 /   0   0   0   0
F10   49  71  54  80 /  10   0   0   0
HHW   56  79  58  80 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Oct 24, 4:53 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Sun Oct 24 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Sun Oct 24 2021

...Severe Weather Potential Continues Through Evening...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Late Afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of Interstate 44.
	ONSET...Late Afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A cold front has moved near the Interstate 44 corridor late this
afternoon and will continue eastward through western Arkansas
and southeast Oklahoma by late evening. Storms have developed
along the cold front and also south of the front across south
central Oklahoma. Conditions are favorable for severe storms
to develop with large hail, locally damaging winds, and a few tornadoes
possible. The risk for severe weather will end once the cold
front passes your location.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Thunderstorm and Heavy Rain Potential.
THURSDAY and FRIDAY...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Another storm system is expected to affect the region toward the middle
of the week, bringing potential for thunderstorms and locally heavy
rainfall. Instability could be sufficient enough for at least a
limited threat for severe weather. Strong winds can be expected
ahead of and behind the system.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 24, 6:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT Sun Oct 24 2021

OKZ068>070-242330-
Adair OK-Muskogee OK-Cherokee OK-
603 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of southwestern Adair,
southern Cherokee and northeastern Muskogee Counties through 630 PM
CDT...

At 602 PM CDT, Doppler radar indicated a strong thunderstorm over
Fort Gibson, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Fort Gibson...                    Cookson...
Cherokee Landing State Park...    Pumpkin Center...
Eldon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3564 9480 3576 9537 3581 9531 3582 9527
      3583 9525 3585 9523 3587 9523 3588 9525
      3591 9521 3593 9476
TIME...MOT...LOC 2302Z 277DEG 37KT 3579 9522

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 5:54 AM CDTSpecial Weather StatementTSAPawnee36 min
Oct 24, 6:20 AM CDTSpecial Weather StatementTSAOsage40 min
Oct 24, 7:01 AM CDTSpecial Weather StatementTSAOsage44 min
Oct 24, 6:16 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee44 min
Oct 24, 6:56 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah49 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.